Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 140, NWS St. Louis, MO

June 7, 2007Brown County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 7, 2007, 10:49 PM CDT for Brown County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 10:49 PM CDT (03:49 UTC)
Expired
Jun 7, 2007, 11:18 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Brown County, IL

The radar

The Lincoln radar (KILX), 123 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 8:31 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1138 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1138 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 080350
SVRLSX
ILC009-080430-
/O.NEW.KLSX.SV.W.0140.070608T0349Z-070608T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROWN COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 1130 PM CDT

* AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
  WEST OF BUCKHORN...OR 20 MILES EAST OF QUINCY...AND MOVING EAST AT
  50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BUCKHORN...
  MOUNT STERLING...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 4010 9093 3984 9092 3985 9058 3996 9052
      4010 9073

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 080418
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1118 PM CDT THU JUN 7 2007

ILC009-080428-
/O.CAN.KLSX.SV.W.0140.000000T0000Z-070608T0430Z/
BROWN IL-
1118 PM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

HOWEVER...ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A 
TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.  PEOPLE THROUGHOUT WEST 
CENTRAL ILLINOIS SHOULD CONTINUE TO MONITOR LOCAL RADIO AND TV 
STATIONS...AS WELL AS CABLE TV OUTLETS...FOR THE LATEST WEATHER 
INFORMATION. 

LAT...LON 4010 9093 3984 9092 3985 9058 3996 9052
      4010 9073

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 7:02 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 7, 7:02 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
702 PM CDT THU JUN 7 2007

.DISCUSSION...
NOT MUCH CHANGE TO PREVIOUS THINKING. GRADIENT WINDS ARE RUNNING
CLOSE TO ADVISORY CRITERIA...AND SHOULD CONTINUE TO BE AT OR CLOSE
TO ADVISORY CRITERIA THROUGH 7 PM. THE PRESSURE GRADIENT WILL STAY
TIGHT AHEAD OF THE FRONT TONIGHT...BUT FORECAST SOUNDINGS DO SHOW
ENOUGH DECREASE IN MOMENTUM TRANSFER SO THAT WINDS WILL BE BELOW
CRITERIA AT OR SHORTLY AFTER CURRENTLY SCHEDULED ENDING TIME.

TIMING OF THE EXPECTED SEVERE WEATHER STILL LOOKS ON TARGET.
THERE WAS ONE ELEVATED THUNDERSTORM THAT DEVELOPED EARLIER THIS
MORNING OVR CNTRL MO...BUT IT SOON DIED OUT AS IT MOVED INTO MORE
STABLE AIR. 700MB TEMPERATURES OF +12 AND +13 SEEN ON THE 12Z
SOUNDINGS ARE PRETTY WARM WHICH SHOULD SUPPRESS TSRA DEVELOPMENT
THIS AFTERNOON. SUSTAINED LARGE SCALE LIFT CAUSED BY THE TROUGH
WILL HELP BREAK DOWN THIS WARM LAYER ALLOWING FOR SURFACE BASED
CONVECTION TO DEVELOP OVER THE FAR NWRN AND NRN COUNTIES AFT 21Z.
BEST CHANCE OF TSRA/SEVERE WEATHER BASED ON FORCING AND
INSTABILITY IS OVER CNTRL AND NERN MO/W CNTRL IL THIS EVENING INTO
THE OVERNIGHT HOURS...AND OVERNIGHT GENERALLY ALONG AND SOUTHEAST
OF I-44 IN MO/I-55 IN IL. SHEAR VS. FORCING SUGGEST THERE IS THE
POTENTIAL FOR A LINE TO DEVELOP ALONG THE FRONT...WITH EMBEDDED
SUPERCELLS GIVEN THE 45-65KT DEEP LAYER SHEAR WITH ACCOMPANYING
TORNADO THREAT (SEE LATEST SPC SWODY1). FREEZING LEVELS ARE ALSO
EXPECTED TO LOWER INCREASING THE THREAT FOR LARGE HAIL.

FRONT CONTINUES TO MOVE SOUTH TOMORROW MORNING WITH COOLER AND
DRIER CONDITIONS EXPECTED FOR FRIDAY NIGHT AND SATURDAY.

NO CHANGES MADE TO THE EXTENDED AS SUMMER LIKE PATTERN LOOKS TO
ESTABLISH ITSELF ACROSS THE MIDWEST WITH HIGH TEMPERATURES IN THE
MID TO UPPER 80S AND LOWS IN THE 60S. CONVECTION SHOULD BE
DIURNALLY DRIVEN AND ENHANCED BY SHORTWAVES.

BRITT/CVKING

&&

.AVIATION...
FOR THE 00Z TAFS...BIG QUESTION IS WHEN WILL TSRA AFFECT THE TAF
SITES. TSRA SO FAR IN NWRN MO HAS STRUGGLED TO MOVE MUCH BEYOND
THE DRY LINE WHERE THE AIR IS MORE CAPPED AND SLIGHTLY MORE
STABLE. BELIEVE CAP WILL WEAKEN OVER TIME THIS EVENING AND CDFNT
IS CLOSING THE GAP BETWEEN IT AND THE DRY LINE...WITH THE TWO
EVENTUALLY MERGING LATER TONIGHT...AND THIS SHOULD ULTIMATELY KICK
START SOME TSRA LATER THIS EVENING AND OVERNIGHT...WITH THE BEST
CHANCE WITHIN A FEW HOURS OF FROPA. ONCE FROPA OCCURS...RAIN
CHANCES ARE EXPECTED TO END WITH CLOUDS CLEARING OUT MOST AREAS
WITHIN A COUPLE HOURS OF FROPA. POSSIBLE MVFR CIGS IN KSTL/KSUS
DUE TO LATE NIGHT TIMING...BUT THIS WILL BE BRIEF...AND ONLY A FEW
CU CLOUDS EXPECTED FOR THE DAY ON FRIDAY. OTHERWISE...S-SW SFC
WNDS WILL DIMINISH EARLY THIS EVENING TO AROUND 10-15KTS SUSTAINED
WITH FROPA AT THE TAF SITES BETWEEN 08Z-12Z. VEERING NWLY WINDS
WILL CONTINUE ON FRIDAY BETWEEN 10-15KTS.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 7, 9:58 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT THU JUN 7 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-081200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
958 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS
OF CENTRAL AND NORTHEAST MISSOURI. THUNDERSTORMS WILL MOVE ACROSS
PORTIONS OF THE FORECAST AREA TONIGHT. SOME OF THESE THUNDERSTORMS
WILL LIKELY BE SEVERE AND CAPABLE OF PRODUCING WINDS IN EXCESS OF
60 MPH AND GOLF BALL SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTHEAST MISSOURI
AND SOUTHWEST ILLINOIS FRIDAY MORNING. SOME OF THESE
THUNDERSTORMS MAY REACH SEVERE LIMITS BEFORE THE COLD FRONT AND
THUNDERSTORMS MOVE SOUTH OF THE FORECAST AREA.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TONIGHT.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 10:22 PM CDTSevere Thunderstorm WarningLSXAdams38 min
Jun 7, 11:29 PM CDTSevere Thunderstorm WarningLSXAdams, Pike46 min
Jun 7, 11:44 PM CDTTornado WarningLSXAdams31 min
Jun 8, 12:03 AM CDTSevere Thunderstorm WarningLSXBrown, Pike27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.